Skip to Main content Skip to Navigation
Journal articles

Stable Region Correspondences Between Non-Isometric Shapes

Abstract : We consider the problem of finding meaningful correspondences between 3D models that are related but not necessarily very similar. When the shapes are quite different, a point‐to‐point map is not always appropriate, so our focus in this paper is a method to build a set of correspondences between shape regions or parts. The proposed approach exploits a variety of feature functions on the shapes and makes use of the key observation that points in matching parts have similar ranks in the sorting of the corresponding feature values. Our algorithm proceeds in two steps. We first build an affinity matrix between points on the two shapes, based on feature rank similarity over many feature functions. We then define a notion of stability of a pair of regions, with respect to this affinity matrix, obtained as a fixed point of a nonlinear operator. Our method yields a family of corresponding maximally stable regions between the two shapes that can be used to define shape parts. We observe that this is an instance of the biclustering problem and that it is related to solving a constrained maximal eigenvalue problem. We provide an algorithm to solve this problem that mimics the power method. We show the robustness of its output to noisy input features as well its convergence properties. The obtained part correspondences are shown to be almost perfect matches in the isometric case, and also semantically appropriate even in non‐isometric cases. We provide numerous examples and applications of this technique, for example to sharpening correspondences in traditional shape matching algorithms.
Document type :
Journal articles
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-01878848
Contributor : Boris Thibert <>
Submitted on : Friday, September 21, 2018 - 3:22:24 PM
Last modification on : Thursday, February 25, 2021 - 9:46:05 AM

Links full text

Identifiers

Collections

Citation

Vignesh Ganapathi-Subramanian, Boris Thibert, Maks Ovsjanikov, Leonidas Guibas. Stable Region Correspondences Between Non-Isometric Shapes. Computer Graphics Forum, Wiley, 2016, 35 (5), pp.121 - 133. ⟨10.1111/cgf.12969⟩. ⟨hal-01878848⟩

Share

Metrics

Record views

514